Alert archive / California / Wind Advisories in 2006

Wind Advisory 27, NWS Medford, OR

November 19, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 19, 2006, 2:03 AM PST for Siskiyou County, California. It took effect at Nov 19, 2006, 7:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 2:03 AM PST (10:03 UTC)
In effect from
Nov 19, 2006, 7:00 AM PST
Expired
Nov 19, 2006, 4:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 191003
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 AM PST SUN NOV 19 2006

ORZ021-022-192300-
/O.CON.KMFR.HW.W.0025.061119T1400Z-061120T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
203 AM PST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM PST THIS AFTERNOON FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST...

STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP ALONG THE SOUTH CENTRAL OREGON COAST THIS 
MORNING AHEAD OF A POTENT PACIFIC COLD FRONT. WINDS ARE EXPECTED
TO DECREASE THIS EVENING BEHIND THE FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-192300-
/O.NEW.KMFR.WI.Y.0027.061119T1500Z-061120T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
203 AM PST SUN NOV 19 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL
DEVELOP IN THE SHASTA VALLEY TODAY AHEAD OF A STRONG PACIFIC FRONT
MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO DECREASE THIS
EVENING BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
2 follow-up statements
000 
WWUS76 KMFR 191917
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1117 AM PST SUN NOV 19 2006

ORZ021-022-200200-
/O.CON.KMFR.HW.W.0025.000000T0000Z-061120T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1117 AM PST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-200000-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-061120T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1117 AM PST SUN NOV 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE
NOW OCCURRING IN THE SHASTA VALLEY AHEAD OF A STRONG PACIFIC FRONT
MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO DECREASE THIS
EVENING BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 192231
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST SUN NOV 19 2006

ORZ021-022-200200-
/O.NEW.KMFR.HW.A.0017.061121T0600Z-061121T1800Z/
/O.CON.KMFR.HW.W.0025.000000T0000Z-061120T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
231 PM PST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST
THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-200000-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-061120T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
231 PM PST SUN NOV 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE
NOW OCCURRING IN THE SHASTA VALLEY AHEAD OF A STRONG PACIFIC
FRONT MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO
DECREASE THIS EVENING BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 18, 9:24 PM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 18, 9:24 PM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
924 PM PST SAT NOV 18 2006

.DISCUSSION...ONLY A SLIGHT CHANGE IN THE MODELS SOLUTIONS TO
TOMORROWS SYSTEM WITH THE NAM NOW SLOWER THAN THE GFS. AS THE GFS
HAS BEEN SHOWING A MUCH BETTER TRACK RECORD THAN THE NAM...AND THE
GFS IS DOING A REASONABLE JOB IN TRACKING VORT FEATURES WILL
CONTINUE TO FOLLOW THE GFS. CURRENT FORECAST ON TRACK AND WILL NOT
UPDATE AT THIS TIME.

.PREVIOUS SHORT TERM...TODAY THROUGH TUESDAY NIGHT.  A WEAK RIDGE
CURRENTLY OVER THE FORECAST AREA IS BRINGING DRY WEATHER...BUT THERE
ARE PLENTY OF MID AND UPPER LEVEL CLOUDS STREAMING OVER THE RIDGE AND
THROUGH THE FORECAST AREA.  THIS...COMBINED WITH AREAS OF MORNING LOW
CLOUDS AND FOG...IS MAKING FOR A GLOOMY MORNING OVER MUCH OF THE
MEDFORD CWA.

THE RIDGE WILL BREAK TO THE EAST TODAY AND THE UPSTREAM TROUGH WILL
MOVE TOWARD THE COAST. THIS TROUGH WILL PARK OFFSHORE BETWEEN 130W
AND 140W...RESULTING IN STRONG SOUTHWEST FLOW ALOFT WITH EMBEDDED
SHORT WAVES.  SO...EXPECT ROUNDS OF WIND AND RAIN WITH THE SHORT
WAVES.  THE FIRST OF THESE WILL PUSH A COLD FRONT ONSHORE SUNDAY
EVENING.  A HIGH WIND WATCH ALONG THE COAST AND GALE WARNINGS
OFFSHORE ARE CURRENTLY IN EFFECT FOR THIS SYSTEM.  ANOTHER FRONT WILL
MOVE ONSHORE TUESDAY EVENING...AND THIS ONE WILL BE A SLOW MOVER
WITH SIGNIFICANT PRECIPITATION.  STILL NOT EXPECTING MUCH IN THE WAY
OF FLOODING IN THE SHORT TERM...BUT THE WEST SIDE WILL SEE PLENTY
OF PRECIPITATION MONDAY NIGHT THROUGH WEDNESDAY...ESPECIALLY IN THE
COAST RANGE FROM CAPE BLANCO SOUTH.

.LONG TERM...WEDNESDAY THROUGH FRIDAY...THE UPPER LEVEL TROUGH WILL
REMAIN OVER THE EASTERN PACIFIC FOR ROUNDS OF LIGHT TO MODERATE
PRECIPITATION THROUGH THE PERIOD. A STRONG DISTURBANCE IS EXPECTED TO
ROTATE THROUGH THE TROUGH WEDNESDAY AND WEDNESDAY NIGHT WITH SNOW
LEVELS FALLING OVERNIGHT WEDNESDAY NIGHT. WILL NEED TO MONITOR THIS
PART OF THE FORECAST CLOSELY AS THANKSGIVING APPROACHES.  THE MEDIUM
RANGE GFS AND ECMWF MODEL SOLUTIONS ARE CONVERGING ON A MORE
PROGRESSIVE PATTERN FRIDAY THROUGH THE WEEKEND.  THIS WOULD BRING A
IN A CHANCE OF PRECIPITATION FROM THE CASCADES WEST...BUT NO STRONG
STORMS.

&&

.AVIATION UPDATE...HIGH CLOUDS RAPIDLY ADVANCING INTO THE AREA THIS
EVENING WILL GRADUALLY LOWER INTO THE 10 TO 20 THOUSAND FOOT LAYER
BY 4AM PST. THIS WILL DIMINISH RADIATIONAL COOLING TONIGHT...LEADING
TO LESS LOW CLOUD AND FOG PROBLEMS TOMORROW MORNING THAN THE LAST
COUPLE OF MORNINGS. THERE WILL STILL BE AREAS OF MVFR AND ISOLATED
IFR THAT DEVELOP...MAINLY IN THE ROGUE VALLEY EASTWARD AND EAST OF
ROSEBURG. WEST OF THERE...INCREASING WINDS ALOFT WILL CAUSE SOME
MVFR CONDITIONS AS SOME MARINE CLOUDS AFFECT THE COAST AFTER
MIDNIGHT. MOSTLY VFR AND MVFR TOMORROW UNTIL HEAVY RAIN AND WIND
IMPACT THE COAST WITH MVFR AND IFR CONDITIONS IN THE AFTERNOON. LOW
LEVEL WIND SHEAR LIKELY ACROSS WESTERN PORTIONS OF THE FORECAST AREA
IN THE MORNING...SPREADING TO THE EAST SIDE TOWARD EVENING. LUTZ

&&

.MFR WATCH/WARNING/ADVISORIES...

OR...HIGH WIND WARNING...
      -ORZ021/022 6AM-6PM SUNDAY.

     FLORENCE TO OR/CA BORDER 0-20NM...
      -SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS 10PM-4AM PST
      -GALE WARNING 4AM-7AM PST SUNDAY
      -STORM WARNING 7AM-1PM PST SUNDAY
      -HAZARDOUS SEAS WARNING 4AM PST SUNDAY-4AM PST MONDAY.

     FLORENCE TO OR/CA BORDER 20-60NM...
      -SMALL CRAFT ADVISORY FOR WIND THROUGH 10PM PST
      -SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS 10PM-4AM PST
      -GALE WARNING 10PM-7AM PST SUNDAY
      -STORM WARNING 7AM-1PM PST SUNDAY
      -HAZARDOUS SEAS WARNING 4AM PST SUNDAY-4AM PST MONDAY.

CA...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM...
      -SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS 10PM-4AM PST
      -GALE WARNING 4AM-1PM PST SUNDAY
      -HAZARDOUS SEAS WARNING 4AM PST SUNDAY-4AM PST MONDAY.

&&

STOCKTON/LUTZ
Hazardous weather outlook, Nov 18, 2:49 AM PST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST SAT NOV 18 2006

ORZ021-191400-
SOUTH CENTRAL OREGON COAST-
249 AM PST SAT NOV 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A STRONG PACIFIC COLD FRONT WILL BRING STRONG WINDS ONTO THE
SOUTH CENTRAL OREGON COAST SUNDAY MORNING WHICH PROMPTS A HIGH WIND
WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON...SEE PRODUCT
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.